MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31580910l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported during an atrial tachycardia cardiac ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter, the patient experienced cardiac block treated with temporary pacemaker implantation.In the atrial tachycardia procedure, mapping revealed focal at around the 2 o'clock position of the tricuspid annulus, and a:v (atrioventricular) conduction was 1:1.However, when the earliest excitation site was ablated, av conduction changed to 2:1 in about 5 seconds, and the ablation was stopped.Subsequently, the av conduction ratio remained unchanged with cardiac block, and the patient left the room with a temporary pacemaker implantation.The physician¿s assessment on health hazard was serious.Extension of hospitalization note.The method of cf (contact force) monitoring was real-time graph, dashboard, and vector.The tag coloring setting in visitag was tag index.No abnormalities observed prior/during use of the product.The physician¿s opinion on the cause of this adverse event was patient related issues.The intervention provided was a temporary pacemaker was implanted.The outcome of the adverse event was improved.The av conduction has recovered to 1:1.

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22939724
Report Number2029046-2025-02939
Device Sequence Number9878734
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280224(10)31580910L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31580910L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM (FOR JAPAN); SMARTABLATE GEN. KIT (JAPAN); SMARTABLATE PUMP KIT (JAPAN)
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian